Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 53, NWS Buffalo, NY

May 17, 2025

NWS Buffalo, NY issued this small craft advisory at May 17, 2025, 4:00 AM EDT. It took effect at May 17, 2025, 11:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
May 17, 2025, 4:00 AM EDT (08:00 UTC)
In effect from
May 17, 2025, 11:00 AM EDT
Expired
May 19, 2025, 5:00 AM EDT
In force
42 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

395 
WHUS71 KBUF 170800
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
400 AM EDT Sat May 17 2025

LEZ040-041-171900-
/O.NEW.KBUF.SC.Y.0053.250517T1500Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
400 AM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 11 AM this morning to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-171900-
/O.NEW.KBUF.SC.Y.0053.250517T1800Z-250519T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
400 AM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 2 PM this afternoon to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-171900-
/O.NEW.KBUF.SC.Y.0053.250517T2200Z-250519T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
400 AM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM
EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 6 PM this evening to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-171900-
/O.NEW.KBUF.SC.Y.0053.250517T1800Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
400 AM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT MONDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 PM this afternoon to 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-171900-
/O.NEW.KBUF.SC.Y.0053.250517T1800Z-250518T0300Z/
Upper Niagara River and Buffalo Harbor-
400 AM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
152 
WHUS71 KBUF 171747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
147 PM EDT Sat May 17 2025

LEZ040-041-180200-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
147 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-180200-
/O.CON.KBUF.SC.Y.0053.250517T1800Z-250519T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
147 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-180200-
/O.CON.KBUF.SC.Y.0053.250517T2200Z-250519T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
147 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 PM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 6 PM this evening to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-180200-
/O.CON.KBUF.SC.Y.0053.250517T1800Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
147 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...West winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-180200-
/O.CON.KBUF.SC.Y.0053.250517T1800Z-250518T0300Z/
Upper Niagara River and Buffalo Harbor-
147 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 15 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
343 
WHUS71 KBUF 180148
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
948 PM EDT Sat May 17 2025

LEZ020-180300-
/O.CAN.KBUF.SC.Y.0053.000000T0000Z-250518T0300Z/
Upper Niagara River and Buffalo Harbor-
948 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LEZ040-041-181000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
948 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-181000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
948 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-181000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
948 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-181000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
948 PM EDT Sat May 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
733 
WHUS71 KBUF 180804
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
404 AM EDT Sun May 18 2025

LEZ040-041-182000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
404 AM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-182000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
404 AM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-182000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
404 AM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-182000-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
404 AM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
458 
WHUS71 KBUF 181950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
350 PM EDT Sun May 18 2025

LEZ040-041-190300-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
350 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-190300-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
350 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-190300-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
350 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-190400-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
350 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
350 
WHUS71 KBUF 190217
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1017 PM EDT Sun May 18 2025

LEZ040-041-LOZ042-045-190330-
/O.CAN.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1017 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

LOZ043-044-190900-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1017 PM EDT Sun May 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 17, 1:57 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 17, 1:57 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
157 AM EDT Sat May 17 2025

.SYNOPSIS...
A broad closed low over the Upper Midwest will gradually cross the
Great Lakes through the weekend, resulting in several opportunities
for showers and thunderstorms through at least Saturday night. Much
cooler and generally drier weather behind this system expected to
last through the first half of next week before becoming unsettled
again by later Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
The remnants of the earlier passing front will shift north across
the area tonight as a weak warm front, and as a weak sfc low tracks
northeast across the Ohio Valley and into Ontario. This will
increase the potential for showers and some thunderstorms tonight
into Saturday morning. There will be a break for a few hours before
the main cold front associated with the large occluded system in the
Midwest tracks through the area. With this frontal boundary,
additional showers and thunderstorms are expected along and just
ahead of the front from mid-morning through mid-afternoon from west
to east. Shear profiles look a little stronger along with some
instability ahead of the front. This will increase the chance for
some strong to severe thunderstorms, especially for the eastern half
of the forecast area.

Temperatures on Saturday warm to the upper 60s to mid 70s ahead of
the cold front and quickly drop by around 10 degrees within a few
hours behind the frontal passage.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Cooler with chances for showers Sunday, especially east of Lake
Ontario. Further west, spotty showers and drizzle Sunday morning then
drier weather will eventually take over as the closed low exits off
to our east. That said...given some lingering low-level moisture in
concert with a fairly chilly airmass overhead it's likely we won't
see much clearing until late in the day. It will also be breezy with
winds gusting up to 30 mph at times. Highs on Sunday will be in the
50s to low 60s.

Low pressure continues to pull away Sunday night with any lingering
showers ending across the region. We should see skies begin to clear
from west to east and winds will also to lessen. Lows in the 40s,
with a few isolated spots dipping back into the 30s east of Lake
Ontario.

Dry quiet weather expected Monday as high pressure wedges in across
the Lower Lakes. Highs peaking in the 50s to low 60s. Clear skies
anticipated Monday night and chilly with light winds overnight. Will
need to monitor the potential for FROST. Lows will be found in the
30s to low 40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Fair dry weather Tuesday as the narrow ridge of high pressure
remains over the Lower Lakes.

Unsettled weather returns Wednesday and Thursday with multiple
shortwaves collecting to form another closed low over the Great
Lakes, with cool showery weather through the end of the week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
For the 06Z TAFS VFR flight conditions are found and these
conditions will continue for the next 12-18 hours, interrupted
briefly by heavier downpours of rain from thunderstorms.

Thunderstorms this early morning over the Canadian Niagara Peninsula
may clip areas near KIAG through about 12Z, but a better chance for
a storm this morning will be near KART in vicinity of a warm front
through about 15Z.

This early morning activity will diminish some mid-morning, but is
expected to re-intensify late morning and through the afternoon hours
as a cold front sweeps across the region. The early afternoon
passage of the front for WNY will limit the strength of thunderstorm
activity, but for Rochester and Watertown additional daytime
instability coupled with increasing wind shear aloft may allow for
storms to strengthen with gusty winds.

Behind the cold front a developing lake breeze will bring a period
of dry weather with skies trying to clear across KBUF this later
afternoon hours. Winds may become breezy, with gusts into the lower
30 knots for KBUF. On the periphery of this lake breeze boundary
additional showers and perhaps including a rumble of thunder will
blossom...with this activity near the KIAG airfield. This convection
will drift towards KROC this evening before fading.

Additionally behind the front and towards sunset ceiling heights
will begin to lower...with MVFR heights becoming more common through
the evening hours.

Tonight convection will quickly diminish with the loss of
instability, but with the upper level low spinning overhead an
isolated shower cannot be ruled out for any of the airfields.
Ceiling heights tonight will mainly range through the MVFR
category, with IFR ceiling heights developing across the higher
terrain of the southern Tier.

Outlook...

Sunday...Mainly IFR/MVFR with scattered showers, greatest
chances east of KROC.

Monday and Tuesday...Mainly VFR.

Wednesday...Some restrictions possible with showers in the area.

&&

.MARINE...
A pair of frontal boundaries will bring the risk for thunderstorms
tonight, with a drying trend first across Lake Erie late Saturday
morning, with Lake Ontario to follow Saturday afternoon through
Sunday. Southwest winds on both lakes are expected to increase by
Saturday afternoon with SCA conditions likely on both lakes through
at least a portion of Sunday, with the east end of Lake Ontario
possibly lasting into Sunday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...PP/TMA
NEAR TERM...SW/TMA
SHORT TERM...AR
LONG TERM...AR/Thomas
AVIATION...Thomas
MARINE...PP/TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:34 AM EDTSpecial Marine WarningBUF86 min
May 17, 6:58 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego62 min
May 17, 12:03 PM EDTSpecial Marine WarningBUF87 min
May 17, 12:20 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming55 min
May 17, 12:34 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne56 min
May 17, 12:46 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne59 min
May 17, 12:47 PM EDTSpecial Marine WarningBUF88 min
May 17, 1:20 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego55 min
May 17, 1:34 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne56 min
May 17, 2:02 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego58 min
May 17, 2:15 PM EDTSevere Thunderstorm WarningBUFLewis47 min
May 17, 2:41 PM EDTSevere Thunderstorm WarningBUFOswego46 min

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.